If this is your first visit, check out the community guide. You will have to Join us or Sign in before you can post.

Having difficulties logging in or resetting your password?


Please email [email protected]

Osteoarthritis

Ceaser06Ceaser06 Posts: 1Member Listener
Finally been diagnosed with osteoarthritis and psoriatic arthritis after being in chronic pain for nearly a year.  Trouble is I'm not on any pain relief as I also have acute gastritis  and meds seem to make this worse.   What im wondering is  can arthritis affect other organs in your body?   Could this gastritis be caused by my illnesses.   Any suggestions would be appreciated   thanx

Replies

  • chiariedschiarieds Posts: 1,233Member Disability Gamechanger
    Hi @Ceaser06 - Welcome to the community. I'm sorry to read you are in pain due to OA & psoriatic arthritis. Unfortunately we're just a group of people with varying disorders of our own who couldn't give a medical opinion. The best person to discuss this with would be your GP or rheumatologist.
    There are other ways to cope with pain which your Drs may also recommend. See this link from the NHS website: https://www.nhs.uk/live-well/healthy-body/ways-to-manage-chronic-pain/
    Versus arthritis may also be helpful: https://www.versusarthritis.org/


  • Adrian_ScopeAdrian_Scope Posts: 5,048Administrator Scope community team
    A warm welcome to the community @Ceaser06. Is it of some comfort to finally have a diagnosis? 

    Be sure to take a look at the links @chiarieds provided and I hope you manage to speak with your GP and get an answer to your question about the cause of your gastritis. The NHS page doesn't list arthritis as a potential cause but it does list stressful events and taking painkillers as possible causes. 

    "Possible causes of gastritis

    Gastritis is usually caused by 1 of the following:

    • an H. pylori bacterial infection
    • excessive use of cocaine or alcohol
    • regularly taking aspirin, ibuprofen or other painkillers classed as non-steroidal anti-inflammatory drugs (NSAIDs) 
    • a stressful event – such as a bad injury or critical illness, or major surgery
    • less commonly, an autoimmune reaction – when the immune system mistakenly attacks the body's own cells and tissues (in this case, the stomach lining)"
    Senior Online Community Officer
    Scope
  • Chloe_ScopeChloe_Scope Posts: 6,556Administrator Scope community team
    Hi @Ceaser06 and a warm welcome to the community, how are you getting on?
    Chloe
    Online Community Officer
Sign in or join us to comment.